Badges (1)

About

Health Interests
Blood disorders, Digestive disorders

Groups (1)

Pages (1)

Posts (1)

Mar 13, 2019 · Elevated ammonia levels in Digestive Health

I have an ileostomy with 6 inches of small bowel. I’ve been on TPN for 12 years. Recently, about a year ago, I started having seizures, dizziness and lost of memory. After 2 MRIs and 2 neurologists I was told there were no medical reasons for my symptoms. After my primary doctor ran a blood test my ammonia level was 300. Due to the TPN and fluconazole (which I have to take to avoid another heart valve infection), my liver produces high enzymes and isn’t processing the ammonia. I can’t take other meds that cause diarrhea. I just started taking Xifaxan. My primary recommended me following up with my gastroenterologist. Should I see another specialist? Will this medication stop the dizziness and seizures? I know I’ll not get my memories back.